MIGRAINE ISSUE

  • Posted by a hidden member.
    Log in to view his profile

    Nov 15, 2008 12:11 PM GMT
    when i get a migraine, my life sux for an entire week. and the following week after the first day, i find it extremely difficult to workout; i'm fatiqued, my eyes hurt from the lights and i cold sweat.

    what i'm asking is: should i not workout in these conditions or whenever i am sick or is it good to workout at a smaller rate to bring back my health up?
  • Posted by a hidden member.
    Log in to view his profile

    Nov 15, 2008 6:32 PM GMT
    Do not workout when you have a migraine, you could risk raising an already high body temp and could pass out or even worse yet put yourself in a coma. During the process of a migraine your stomach stops digestion, so oral medicine (ie pain medication) has no effect. Smoking pot is said to relieve tension, help you sleep, and decrease nausea. If you are unable to obtain some or don't smoke, your best bet is to try and sleep it off. If the migraine's are persistant and not hereditary, you may want to have them checked out.
  • Posted by a hidden member.
    Log in to view his profile

    Nov 15, 2008 7:30 PM GMT
    Miasma saidDuring the process of a migraine your stomach stops digestion, so oral medicine (ie pain medication) has no effect.


    From where did you procure this tidbit of roughage dear?

    Thats actually incorrect, I my self suffer from migraines, there damned horrid things, I havent had one in over a year thank god however I have pain killers that would take down a fucking bull for a week to put me out for the night and they work wonders..

    Guitrboi, if you have a migraine, don't work out, wait until the migraine is over and you feel recovered.

    I couldn't work out, just moving about is enough to make me cry when I've got one pounding away at me, let along the noise and light in the gym.

    Just rest mate until your feeling better, then head back to the gym.
  • luvs2travel

    Posts: 94

    Nov 15, 2008 7:35 PM GMT
    I get them very infrequently, but when I do, the last thing I can do is work out. Light and noise make me nauseated. I think you should listen to your body. If it's telling you to shut down for a little while, then you should do that.
  • Posted by a hidden member.
    Log in to view his profile

    Nov 15, 2008 7:43 PM GMT
    Well obviously, you are asking about after, not during. I have the same problem, for a few days afterwards, I feel bad if I eat certain things, exercise, smell strong odors, drink, be around smoke, etc.

    With me there is a threshold-- for a while, exercise will make things worse, but after a point, it will make things better. I can usually tell, but if you can't, then trial and error might be helpful. I know that I can't work out the day after, but by the second day, I am usually OK.

    As long as your blood pressure, pulse and temperature are OK, and exercise doesn't make the pain come back, I think the sooner you can workout, the better.
  • Posted by a hidden member.
    Log in to view his profile

    Nov 16, 2008 1:05 AM GMT
    yeah its the days AFTER the original migraine. on the day i actually ahve a migraine i take two excedrin, 4 sleeping pills and try to get to bed before the EXCRUTIATING pain comes.

    one time i took 8 sleeping pills...DO NOT try that...it was very stoopid but if you've had a migraine you can agree when i say that i didn't want to feel the pain.

  • coolarmydude

    Posts: 9190

    Nov 16, 2008 1:17 AM GMT
    First, you need to see a doctor.

    Second, I think you're having an allergic reaction to something chemical, such as a cleaning solution. When I was in grade school, I'd regularly come home from school with excrutiating migraines that nearly made me nausious. I realized towards the end of my time at that school that these headaches coincided with the time of day when the janitor oiled the dust mops and began mopping the hallways. There was something in the oil that triggered my migraines.
  • MikemikeMike

    Posts: 6932

    Nov 16, 2008 5:26 PM GMT
    guitarboi85 saidyeah its the days AFTER the original migraine. on the day i actually ahve a migraine i take two excedrin, 4 sleeping pills and try to get to bed before the EXCRUTIATING pain comes.

    one time i took 8 sleeping pills...DO NOT try that...it was very stoopid but if you've had a migraine you can agree when i say that i didn't want to feel the pain.



    Don't do that agian. You want the pain to stop-not your heart. Have you tried Imitrex, my friend wife has had relief using this. I don't like to recommend a drug as treatment, I think there are diet and envionmental triggers. See a Dr. and try to keep a journal, maybe there is a pattern. Try to find out what to exclude diet wise.

    Good Luck--mike3
  • txsin

    Posts: 34

    Nov 16, 2008 6:37 PM GMT
    There could be so many reasons for someone to have migraines, poor circulation, head injuries (even if they happened many years ago), many illnesses and diseases. Imitrex is one of the common medications for migraines, but can be dangerous for people with heart problems. Other medications that help with migraines are diphenhydramine (benadryl), midrin is another migraine medication, and reglan (is used for heartburn and indigestion but has been found to help with migraines). When taking reglan it can cause someone to be restless so it is also given in combination with benadryl, caffeine also helps with migraines. Also for some people medication is not required, conservative therapy such as a hot pack behind the neck while laying down helps, since it improves circulation to the brain, or even a cold pack to the area of the pain helps, sinec cold therapy slows down nerve conduction. There's a number of things out there for migraines but...you must always consult a doctor before starting new medcations or changing your therapy plan, and always take medications as perscribed. Talk to your doctor about your issues, what you've tried and what works and what doesn't.